Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 55, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Oct 25, 2006, 3:12 AM EDT for Collier County, Florida. It took effect at Oct 25, 2006, 12:00 PM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2006, 3:12 AM EDT (07:12 UTC)
- In effect from
- Oct 25, 2006, 12:00 PM EDT
- Expired
- Oct 25, 2006, 2:48 PM EDT
- In force
- 3 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 250712 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 312 AM EDT WED OCT 25 2006 ...RED FLAG WARNING THIS AFTERNOON FOR GLADES, HENDRY AND COLLIER COUNTIES... .A RED FLAG WARNING WILL BE IN EFFECT FOR GLADES, HENDRY AND COLLIER COUNTIES OF MAINLAND SOUTH FLORIDA FOR RELATIVE HUMIDITIES LESS THAN 35 PERCENT FOR FOUR OR MORE CONSECUTIVE HOURS. FLZ063-066-069-070-252200- /O.NEW.KMFL.FW.W.0055.061025T1600Z-061025T2200Z/ GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER- 312 AM EDT WED OCT 25 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON. A VERY LARGE HIGH PRESSURE SYSTEM CENTERED OVER THE TENNESSEE VALLEY CONTINUES TO DOMINATE THE WEATHER ACROSS MUCH OF THE EASTERN HALF OF THE UNITED STATES. AS A RESULT, COOL DRY AIR PREVAILS ACROSS MAINLAND SOUTH FLORIDA. AS AFTERNOON TEMPERATURES RISE NEAR 80 DEGREES THIS AFTERNOON, RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR FOUR OR MORE HOURS. THE PRIMARY THREAT AREAS ARE WESTERN GLADES, WESTERN HENDRY, AND THE NORTHWEST HALF OF COLLIER COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS82 KMFL 251848 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 248 PM EDT WED OCT 25 2006 FLZ063-066-069-070-252000- /O.CAN.KMFL.FW.W.0055.000000T0000Z-061025T2200Z/ GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER- 248 PM EDT WED OCT 25 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELED THE RED FLAG WARNING WHICH WAS IN EFFECT FOR GLADES, HENDRY AND COLLIER COUNTIES. ALTHOUGH RELATIVE HUMIDITIES COULD STILL FALL BELOW 35 PERCENT ACROSS A FEW AREAS...DURATION WILL BE ONLY FOR A COUPLE OF HOURS. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELED. $$ GREGORIA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Oct 24, 10:30 PM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, Oct 24, 10:30 PM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1030 PM EDT TUE OCT 24 2006
NO CHANGES IN FORECAST PACKAGE OR SYNOPTIC REASONING OUTLINED BELOW.
THE MAIN HAZARD OVERNIGHT IS FOR THE COASTAL WATERS...WITH SMALL
CRAFT ADVISORY STILL IN EFFECT FOR THE ATLANTIC WATERS. GUIDANCE
CONTINUES TO INDICATE WINDS WILL CONTINUE TO DECREASE ON
WEDNESDAY...WITH CURRENT OBSERVATIONS OVER LAND AND COASTAL
OBSERVATIONS INDICATING THE WIND SPEEDS ARE ALREADY DECREASING OVER
SOUTH FLORIDA. THE ATLANTIC WATERS ARE FORECAST TO STEADILY DECREASE
THROUGH TOMORROW MORNING AND THE SMALL CRAFT ADVISORY IS CONTINUED
THROUGH THEN.
60
.PREVIOUS DISCUSSION...
.DISCUSSION...COOLER AIRMASS HAS OVERSPREAD SOUTH FLORIDA WITH
NORTHERLY WINDS AND STRONG COLD ADVECTION BEHIND YESTERDAYS COLD
FRONT. TEMPERATURES HAVE RECOVERED NICELY AFTER A COLD START THIS
MORNING WITH READINGS RANGING FROM AROUND 70 ACROSS THE NORTHWEST
INTERIOR TO MID 70S ON THE SOUTHEAST COAST. DEWPOINTS HAVE FALLEN
SOME AFTER A BRIEF RISE THIS MORNING THANKS TO MIXING AND VERY DRY
AIR ABOVE THE SURFACE.
THE BIG PICTURE SHOWS A DEEP-LAYERED RIDGE AXIS OVER THE
MISSISSIPPI RIVER VALLEY...IN BETWEEN THE DEPARTING EAST COAST
UPPER TROUGH AND THE NEXT TROUGH DIGGING ACROSS THE SOUTHWESTERN
STATES. THE UPPER RIDGE AXIS SLIDES GRADUALLY EAST THROUGH THE END
OF THE WEEK WHICH WILL LEAD TO A GRADUAL WARMUP IN HIGH
TEMPERATURES FOR THE NEXT SEVERAL DAYS. TONIGHT SHOULD BE THE
COLDEST NIGHT OF THE FALL SO FAR FOR MOST AREAS WITH THE SURFACE
RIDGE AXIS OVERHEAD AND GOOD RADIATIONAL COOLING CONDITIONS. LOW
TEMPS SHOULD AGAIN APPROACH OR EXCEED RECORD LEVELS ACROSS MUCH OF
GLADES...HENDRY...AND COLLIER COUNTIES...AND MAY APPROACH RECORDS
ACROSS PALM BEACH COUNTY AS WELL.
THE TIMING OF THE NEXT STORM SYSTEM AND COLD FRONT ARRIVING FROM
THE WEST HAS CONTINUED TO SLOW DOWN...AND HAVE INCREASED POPS ON
SATURDAY AS A RESULT. A STEADY INCREASE IN HUMIDITY WILL OCCUR
AHEAD OF THIS SYSTEM THROUGH THE END OF THE WEEK. THE GFS BRINGS THE
FRONT SOUTH OF THE AREA BY SUNDAY MORNING HOWEVER WE REMAIN UNDER
THE INFLUENCE OF MOIST SW FLOW ALOFT...AND ITS POSSIBLE THAT THE
SUNDAY THROUGH TUESDAY PERIODS COULD TREND A BIT WETTER IN LATER
FORECASTS SHOULD CURRENT TRENDS CONTINUE.
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE NEXT 24 HRS UNDER A MOSTLY
CLEAR SKY. WINDS WILL CONTINUE TO PREVAIL FROM WITHIN 20 DEGREES OF
DUE NORTH...WITH SPEEDS OF NEAR 15 KTS ALONG WITH GUSTS TO 20 KTS
THROUGH EARLY THIS EVENING...SUBSIDING TO 5 TO 10 KTS OVERNIGHT.
&&
.MARINE...WINDS CONTINUE TO GUST UP TO 25 KTS ACROSS ALL WATERS
THIS AFTERNOON...AND BEGIN TO SUBSIDE THIS EVENING AND OVERNIGHT.
SEAS ON THE ATLANTIC WILL CONTINUE AT 10 TO 12 FEET ACROSS THE
GULF STREAM THROUGH THE EVENING AND SUBSIDE TO 7 FEET BY
MORNING...AND HAVE CONTINUED THE SMALL CRAFT ADVISORY ACROSS THE
ATLANTIC WATERS...AS WELL AS LAKE OKEECHOBEE FOR THIS AFTERNOON.
WINDS AND SEAS WILL DICTATE THAT SMALL CRAFT SHOULD EXERCISE CAUTION
TONIGHT ACROSS THE GULF WATERS.
&&
.FIRE WEATHER...RED FLAG CONDITIONS ARE BEING MET ACROSS THE RED
FLAG WARNING AREA...AND WILL LET IT CONTINUE. DEWPOINTS HAVE MIXED
OUT ACROSS THE EAST COAST AND WITH WARMER TEMPS HERE RED FLAG
CRITERIA IS BEING MET...HOWEVER EXPECT THIS TO BE SHORT-LIVED AND DO
NOT PLAN ON ISSUING A WARNING. HUMIDITIES ARE EXPECTED TO RISE ENOUGH
TO GET ABOVE CRITERIA ON WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 55 77 64 82 / 0 0 0 -
FORT LAUDERDALE 61 79 68 82 / 0 0 0 -
MIAMI 61 80 69 84 / 0 0 0 -
NAPLES 52 78 61 85 / 0 0 0 -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT FOR GLADES, HENDRY, COLLIER,
AND NORTHERN MAINLAND MONROE COUNTIES.
AM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR COASTAL
WATERS FROM DEERFIELD BEACH TO OCEAN REEF OUT TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT FOR LAKE OKEECHOBEE.
GM...NONE.
&&
AVIATION: GREGORIA
REST: STRASSBERGHazardous weather outlook, Oct 24, 7:44 PM EDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 744 PM EDT TUE OCT 24 2006 FLZ063-066>075-251115- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 744 PM EDT TUE OCT 24 2006 ...GULF STREAM SEAS 10 TO 12 FEET THROUGH TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT TEMPERATURES: LOW TEMPERATURES IN THE MID TO UPPER 40S, WITH ISOLATED AREAS IN THE LOWER 40S, ARE FORECAST FOR INTERIOR SECTIONS OF MAINLAND SOUTH FLORIDA TONIGHT. WAVES: GULF STREAM SEAS OF 10 TO 12 FEET ARE FORECAST THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EASTERLY WINDS WILL RETURN ON WEDNESDAY AND THE RISK OF EAST COAST RIP CURRENTS WILL PERSIST THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.